Forum

Getting worse

Hi all ( not diagnosed been seeing neurologist since 2008) My symptoms are not getting any better, I am on baclofen 10mg 3 times per day, Gabapentin 300mg 3 times per day, naproxen 250mg 3 times per day and Duloxetine zentiva 30mg once a day ( for around 5 weeks). My Gp has also prescribed co-codamol ( Great for migraine sufferer! Not). The spasms don’t stop, I have constant burning and crawling sensation everywhere. I’m drained of energy. I am still self catheterising and have urgency and frequency to empty my bowels. My neck Xray came back showing no nerve compression. The pins and needles and numbness continues. I have been having very heavy feeling in my shoulders over the past week almost like someone putting all their weight on me. I saw my Gp again who has done another referal to the neurologist. I last saw them in June 2018 was supposed to be having another MRI as I haven’t had one for 3 years and it was supposed to be every year. In previous MRI scans and cervical spine they had found lesions. The letters talk about hypertensities and signal changes. To be honest I just don’t know how much more I can take, I have pain everywhere, my Gp says I need infusion what could that mean? ( I know what infusion is) but why would I need it? And what would they infuse? I’m stuck at home and it’s an effort just to get up. Heat is bothering me so much and even my clothes. I’m just so low and depressed ( I have taken a year out from my degree, gp signed me off sick). Even typing this is causing me pain in my fingers. Lina

Forgot to say my balance is totally off.

Lina

Try to speak to the neurologists secretary and see if you can hurry them up a bit with the appointment. You’re obviously really unwell and it’s no joke to be suffering like this without having any answers as to why.

Make sure you rest enough, I know that’s not easy when you have a family and a home to keep, but you can’t just keep going when you are hurting so much.

It might be that your GP is suggesting IV steroids. If your current symptoms are due to an MS relapse (assuming it is MS!) then high dose steroids can bring the symptoms to a quicker end. They’re not a cure, but can help. You could have had them from the GP in tablet form when the symptoms started getting really bad again. But, taking steroids this long into a relapse won’t help. And you’ll get side effects from the steroids without any benefits. Sometimes GPs know a little bit about something. Thankfully yours didn’t give you oral steroids this late in. Well meaning GPs can be a bit of a menace.

I really hope you can get your appointment sorted very soon. And the well overdue MRI scan. And with a bit of luck, a diagnosis.

Sue

1 Like

Thank you Sue, The gp has said the May appointment is too far away and called the neurologist directly to be seen within two weeks. I am awaiting the appointment this was done on friday morning. I am just home resting not much else I can do, my 16 and 14 year old daughters have been looking after me, they are children not fair on them, it’s just a bit much now. The younger two are worried. It’s so frustrating.

Hi, saw my gp again yesterday, she upped my dose of Gabapentin, to 1500mg per day and gave me diazepam for 3 nights. She said I will get seen by next friday the latest as she put me in for an emergency neurology 2 week appointment last week. So fingers and toes crossed. Lina

It’s good to hear that your doctor is on the ball.

Good luck Kay

Good news Lina. A couple of decent nights sleep with the aid of diazepam should help.

And having an expedited neurology appointment is excellent. Good luck for next Friday.

Sue

Thanks Kayrb and Sue.

Thanks kay, Gp upped my dose again today. She to doubled up on naproxen 250 mg twice morning and night and 250mg once in the day and 600mg of gabapentin 3 times per day.stil taking baclofen and duloxetine zentiva. I’m scared its alot of meds.The pain is intense, no sign of the 2 week emergency neurologist referral yet. Lina

I have just been to the doctors they have put me forward for an xray it’s next week, she read the letter from the neurologist and said be prepared.

As for tablets I take a lot, it has got a little less but I still take a lot. If the doctor thinks that you need them go for it just make sure that you feel better with them I don’t put it off thinking it will get better, there’s nothing worse as a tablet not working or you feel worse with them.

When I take a new pill I don’t look at the side effects to start off with, I take it for a few days and see if I get any, if I feel rough with it I then look at the side effects to see if it is the tablet, then see if I can live with it or not.

I know you should look first but it works for me. I know when I took one tablet I got tremors a lot of them I looked at the side effects and stayed on it as it was working, the tremors went away after a while and I don’t get them any more.

It’s a shame that you haven’t got an appointment with the neurologist yet, what do they call an emergency referral if you are still waiting, know wonder we have to wait a long time for a normal appointment.

I hope you get one soon.

It sucks waiting.

Kay

Thanks Kay, Will just hope I will get seen next week sometime, that’s what they said within two weeks. As for the tablets lets see what happens. I try not to read the leaflets of side effects. This pain needs to do one! They may need to change the meds. Lina

I have to wait until the May 1st for my neurologist appointment( brought forward a week). I am now taking 500mg naproxen 3 times per day, baclofen 10mg 3 times per day,gabapentin 600mg 3 times per day, duloxetine once per day and prochlorperazine 5mg 3 times per day and still feel like rubbish. I have spent the past 3 days in bed and get really dizzy when I stand up. I have a servere migraine that just won’t shift, the gp surgery say it’s not acute I have to wait. I really feel it for everyone going through this. So depressing which makes it hard to stay positive. I’m fed up. Lina

Hi

I have had naproxen for sciatica it was alright I took cocodamol 30 so it did work for a while, I take prochlorperazine, for nausea as I take a lot of tablets that have side effects. At least you are a little nearer for seeing the neurologist, what would be a normal appointment be

Kay